Jump to content
Andie

'I was in absolute hell': The effect of coming off antidepressants- From Sky News

Recommended Posts

Andie

Reverend Oliver Harrison has been a long-term user of antidepressants - but when he came off the medication, it caused "horrendous" side effects.

 

Leading medical experts are warning that using Selective serotonin reuptake inhibitors (SSRI) drugs for long periods of time could be doing permanent damage to patient's bodies.

 

https://news.sky.com/story/i-was-in-absolute-hell-the-effect-of-coming-off-antidepressants-11688078

 

 

 

Share this post


Link to post
Share on other sites
Andie

Also from Sky News 

 

Long-term antidepressant users are risking permanent damage to their bodies, according to leading medical experts.

 

Dr Tony Kendrick, a professor of primary care at the University of Southampton, says more urgent action needs to be taken to encourage and support long-term users to come off the medication.

 

 

https://news.sky.com/story/long-term-use-of-antidepressants-could-cause-permanent-damage-doctors-warn-11688430

 

 

Share this post


Link to post
Share on other sites
MRothbard

i really don't like hearing that there may be permanent damage

Share this post


Link to post
Share on other sites
direstraits

I'm scared to death...God help us.

Share this post


Link to post
Share on other sites
Frogie

This is very scary, since I just came off Lexapro almost 2 weeks ago after being on an antidepressant for 22 years!

Share this post


Link to post
Share on other sites
Peachy

@Altostrata thoughts on this article? There seems to be nothing but “permanent damage” articles in the media today... 

Share this post


Link to post
Share on other sites
Andie
1 hour ago, Peachy said:

@Altostrata thoughts on this article? There seems to be nothing but “permanent damage” articles in the media today... 

 

I had a similar reaction when I first read this article. 

 

I don't know where this idea of permanent damage has come from. This Doctor is only speaking speculatively, but it is doing nothing but scaring those of us who have been on long term medication. I believe the point he was trying to make was that in order to mitigate any long term harm to patients, patients need to be supported to safely withdraw them off their medication. I think that message got lost by the shock value of the headline and opening paragraphs. It certainly got our attention though. 

 

For me, the one and only reason I have been on long term medication is because I have been unable to withdraw. 

Share this post


Link to post
Share on other sites
Peachy

@Andie

same. Also the reason I had to go higher and higher. Everytime I stopped I needed more to make the WD stop. 

Share this post


Link to post
Share on other sites
bubbles

I agree that speculation along those lines is not helpful. If it exists, which is not proven, maybe the recommended speed of the taper is at fault? I also agree that I'm still only on these meds because they're so hard to stop.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...